Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 264, NWS San Angelo, TX

July 9, 2016Shackelford County, Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 9, 2016, 7:53 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 7:53 PM CDT (00:53 UTC)
Expired
Jul 9, 2016, 8:20 PM CDT
In force
27 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 49 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WUUS54 KSJT 100053
SVRSJT
TXC417-447-100130-
/O.NEW.KSJT.SV.W.0264.160710T0053Z-160710T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
753 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODSON...OR
  10 MILES SOUTH OF THROCKMORTON...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FORT GRIFFIN AROUND 830 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF US-183 AND US-283...US-183 NEAR THE THROCKMORTON-
STEPHENS COUNTY LINE AND THE INTERSECTION OF US-
283 AND RANCH ROAD 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3308 9896 3296 9895 3295 9909 3280 9909
      3278 9911 3292 9946 3314 9920
TIME...MOT...LOC 0052Z 022DEG 10KT 3304 9914 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
608 
WWUS54 KSJT 100120
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT SAT JUL 9 2016

TXC417-447-100129-
/O.CAN.KSJT.SV.W.0264.000000T0000Z-160710T0130Z/
THROCKMORTON TX-SHACKELFORD TX-
820 PM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN THROCKMORTON AND
NORTHEASTERN SHACKELFORD COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3308 9896 3296 9895 3295 9909 3280 9909
      3278 9911 3292 9946 3314 9920
TIME...MOT...LOC 0117Z 022DEG 10KT 3297 9917 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:24 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 9, 6:24 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
624 PM CDT SAT JUL 9 2016

.AVIATION...
/00Z TAFS/

A complex of thunderstorms was located over north Texas, and
moving slowly west. A few of the storms may move into the eastern
Big Country during the next few hours. Will start with VCSH at the
KABI terminal and keep an eye on the approaching convection.
Otherwise, expect mainly VFR conditions at the terminals during
the next 24 hours.

&&

.PREV DISCUSSION... /issued 355 PM CDT SAT JUL 9 2016/

SHORT TERM...
(Today and Tonight)

Storms earlier today have dissipated across west central Texas.
However...stronger convection has formed farther east near the
Dallas area. This convection is sending outflow boundaries toward
the eastern Big Country. These boundaries may be a focus for a few
storms late this afternoon and evening. Therefore, have continued
with a slight chance of precip for the Big Country through
midnight. Otherwise, hot weather will continue with overnight lows
in the upper 70s and a high Sunday near 100 for most areas.

08

LONG TERM...
(Sunday night through Saturday)

Subtropical ridging will continue to suppress most shower and
thunderstorm activity next week. While there is remote chance of a
storm in the Northern Big Country or extreme western Concho
Valley, potential is too low to include in the forecast.
Persistence forecast to continue with highs in the upper 90s and
lows in the mid 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 76  98  76  98 /  20   5   5   0
San Angelo 	 76  98  76  99 /  10   5   5   5
Junction 	 75  98  75  97 /  10  10   0   5

&&

.SJT Watches/Warnings/Advisories...
None.
&&

21
Hazardous weather outlook, Jul 9, 3:24 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
324 PM CDT SAT JUL 9 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-102030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
324 PM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH
OF INTERSTATE 20. THE MAIN HAZARDS WILL BE STRONG WINDS...DANGEROUS
LIGHTNING...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 9, 6:58 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT SAT JUL 9 2016

TXZ099-114-100030-
THROCKMORTON TX-SHACKELFORD TX-
658 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR THROCKMORTON AND NORTHEASTERN
SHACKELFORD COUNTIES UNTIL 730 PM CDT...

AT 657 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELBERT...OR 10
MILES EAST OF THROCKMORTON...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WOODSON AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
US-283 AND RANCH ROAD 209...THE INTERSECTION OF US-183 AND US-
283...US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE AND THE
INTERSECTION OF US-380 AND HIGHWAY 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3296 9896 3295 9909 3291 9910 3292 9943
      3340 9943 3340 9896
TIME...MOT...LOC 2357Z 021DEG 15KT 3322 9900
Special weather statement, Jul 9, 7:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 PM CDT SAT JUL 9 2016

TXZ098-099-114-100115-
THROCKMORTON TX-SHACKELFORD TX-HASKELL TX-
731 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
THROCKMORTON AND SHACKELFORD COUNTIES UNTIL 815 PM CDT...

AT 728 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF FORT GRIFFIN...OR 13 MILES SOUTHWEST OF THROCKMORTON...MOVING
SOUTH AT 15 MPH. OTHER STRONG STORMS WERE LOCATED OVER SOUTHERN
THROCKMORTON AND NORTHEAST SHACKELFORD COUNTIES...MOVING SOUTH AT
15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORT GRIFFIN AROUND 745 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
US-283 AND RANCH ROAD 209...MCCARTY LAKE...THE INTERSECTION OF US-
183 AND US-283...US-183 NEAR THE THROCKMORTON-
STEPHENS COUNTY LINE...THE INTERSECTION OF US-
380 AND HIGHWAY 222 AND US-180 NEAR THE SHACKELFORD-
STEPHENS COUNTY LINE.

LAT...LON 3295 9902 3295 9910 3267 9910 3264 9909
      3259 9910 3257 9961 3322 9957 3329 9896
TIME...MOT...LOC 0028Z 021DEG 15KT 3302 9930

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:31 PM CDTSpecial Weather StatementSJTShackelford, Throckmorton44 min
Jul 9, 7:40 PM CDTSevere Thunderstorm WarningSJTSutton50 min
Jul 9, 7:56 PM CDTSpecial Weather StatementSJTJones49 min
Jul 9, 8:05 PM CDTSevere Thunderstorm WarningSJTJones, Taylor40 min
Jul 9, 8:18 PM CDTSevere Thunderstorm WarningSJTCallahan42 min
Jul 9, 8:45 PM CDTAreal Flood AdvisorySJTCallahan, Jones, Shackelford, Taylor2 hr
Jul 9, 9:01 PM CDTSpecial Weather StatementSJTCallahan44 min
Jul 9, 9:03 PM CDTSpecial Weather StatementSJTSutton42 min
Jul 9, 10:03 PM CDTAreal Flood AdvisorySJTBrown, Coleman, McCulloch, San Saba117 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.